MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP PLATE 6 HOLES 85MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP PLATE 6 HOLES 85MM; PLATE, FIXATION, BONE
Model Number 223.561
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: hwc, ktt.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a valid lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a removal of a fractured ulnar locking compression plate (lcp) reconstruction plate and an unknown radial plate, repair of non-union right radius and ulna using a radial metaphyseal bone graft-modifier 22, and a tocolysis brachioradialis tendon was also performed.Initially, on (b)(6) 2018, the patient was implanted with the reported devices.The patient had a motor vehicle crash (mvc) on (b)(6) 2018 and a fall preceding the event.An x-ray were taken and an anterior-posterior (ap) and lateral views of the right forearm and wrist were reviewed which showed an interval callus, radial shaft fracture, and hardware failure to midshaft of the ulna plate with interval callus.There was also a concern for delayed union.Thus, a re-operation was done wherein the fracture of non-union was identified.First, the plate was exposed proximally and distally on the entire length and the surgeon noted the fracture of the plate through the hole that was at the level of the nonunion site.Moreover, an abundant periosteal bone formation along the plate was observed and more significantly at the nonunion site, but after the removal of the new bone formation, it was noted that there was a wide nonunion with about 2 to 3 mm gap between the fracture fragments that was filled with dense scar tissue.The more distal fracture in the ulnar metaphysis appeared to be healed.Then, both fragments of the broken ulnar plate were removed after an unknown screws were removed without difficulty.Again, the distal ulnar fracture was tested for stability and appeared well-healed.Fracture was debrided and all extensive scar tissue were removed.At this point it appeared to have a gap of about 2 mm with contact on the radial aspect of the ulnar shaft.The radius was then approached via the volar approach of henry.The screws and plate were removed without difficulty.The fracture was then reduced and a 9 hole 3.5 mm locking compression plate - dynamic compression plate (lcp-dcp) plate was placed on the volar and ulnar aspect of the radius avoiding the previous screw holes.Then ulnar nonunion was repaired with a 8 hole 3.5 mm lcp-dcp plate.The fracture ulnar plate was sent for examination by pathologist.At least 2 hours of surgical time was spent for the reduction and fixation part only, more than double than expected.Patient condition was stable.Further it was reported that debridement was performed for prophylactic measures and to implant a new plate.Cultures taken and sent but report states no growth.Hardware removal procedure was completed successfully.This complaint involves total 12 devices.This complaint (b)(4) reports 10 devices, remaining 2 devices are captured under related complaint (b)(4).Concomitant device reported: cortex screws (part # 204.816, lot # 1314, quantity 4), cortex screw (part # 204.812 lot # 1314, quantity 1).This report is for one (1) 3.5 mm lcp plate 6 holes 85 mm.This is report 2 of 10 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4 lot number is unknown and should be retracted from previous reports.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated: concomitant devices reported: cortex screws (part # 204.816 lot # unknown, quantity 4), cortex screw (part # 204.812 lot # unknown, quantity 1).

Brand Name
3.5MM LCP PLATE 6 HOLES 85MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8794649
Report Number2939274-2019-59205
Device Sequence Number1832513
Product Code HRS
UDI-Device Identifier10886982157911
UDI-Public(01)10886982157911
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number223.561
Device Catalogue Number223.561
Device Lot Number1314
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date08/15/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5MM CORTEX SCREW SELF-TAPPING 12MM; 3.5MM CORTEX SCREW SELF-TAPPING 12MM; 3.5MM CORTEX SCREW SELF-TAPPING 16MM; 3.5MM CORTEX SCREW SELF-TAPPING 16MM; 3.5MM CORTEX SCREW SELF-TAPPING 16MM; 3.5MM CORTEX SCREW SELF-TAPPING 16MM; 3.5MM CORTEX SCREW SELF-TAPPING 16MM; 3.5MM CORTEX SCREW SELF-TAPPING 16MM; 3.5MM CORTEX SCREW SELF-TAPPING 16MM; 3.5MM CORTEX SCREW SELF-TAPPING 16MM; 3.5MM CORTEX SCREW SELF-TAPPING 12MM; 3.5MM CORTEX SCREW SELF-TAPPING 16MM; 3.5MM CORTEX SCREW SELF-TAPPING 16MM; 3.5MM CORTEX SCREW SELF-TAPPING 16MM; 3.5MM CORTEX SCREW SELF-TAPPING 16MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight100